Alert archive / Nebraska / Tornado Warnings in 2008
Tornado Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 1, 2008, 6:02 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 6:02 PM MDT (00:02 UTC)
- Expired
- Jun 1, 2008, 6:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:30 PM MDT | HAIL 2.5 | 15 E Dalton, NE | |
| Jun 1, 6:40 PM MDT | HAIL 0.25 | 15 Se Broadwater, NE | SMALL HAIL, 0.40 INCH RAIN AND NO WIND. |
| Jun 1, 6:40 PM MDT | HAIL 1 | 3 Se Broadwater, NE | NO WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:29 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KCYS 020002 TORCYS NEC033-123-020030- /O.NEW.KCYS.TO.W.0026.080602T0002Z-080602T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 630 PM MDT * AT 557 PM MDT...THE PUBLIC REPORTED A POSSIBLE TORNADO NEAR BROADWATER ...OR 26 MILES WEST OF OSHKOSH...MOVING SOUTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... RURAL SOUTHEASTERN MORRILL COUNTY AT 620 PM RURAL NORTHEASTERN CHEYENNE COUNTY AT 620 PM MOVE INTO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4162 10264 4128 10262 4149 10295 4164 10281 TIME...MOT...LOC 0002Z 304DEG 31KT 4151 10277 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 020019 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 619 PM MDT SUN JUN 1 2008 NEC033-123-020030- /O.CON.KCYS.TO.W.0026.000000T0000Z-080602T0030Z/ CHEYENNE NE-MORRILL NE- 619 PM MDT SUN JUN 1 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR SOUTHEASTERN MORRILL AND NORTHEASTERN CHEYENNE COUNTIES... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 12 MILES EAST OF CAMP LAKE...OR 16 MILES WEST OF OSHKOSH... MOVING SOUTHEAST AT 25 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4162 10264 4128 10262 4149 10295 4164 10281 TIME...MOT...LOC 0019Z 304DEG 31KT 4143 10261 $$ DAUGHERTY
000 WWUS55 KCYS 020034 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 632 PM MDT SUN JUN 1 2008 NEC033-123-020042- /O.EXP.KCYS.TO.W.0026.000000T0000Z-080602T0030Z/ CHEYENNE NE-MORRILL NE- 632 PM MDT SUN JUN 1 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN MORRILL AND NORTHEASTERN CHEYENNE COUNTIES HAS EXPIRED... THE TORNADO WARNING WARNING FOR SOUTHEASTERN MORRILL AND NORTHEASTERN CHEYENNE COUNTIES HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A TORNADO WARNING HAS BEEN ISSUED FOR NORTHEAST CHEYENNE COUNTY AND EXTREME SOUTHEAST MORRILL COUNTY AND IS IN EFFECT UNTIL 700 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4162 10264 4128 10262 4149 10295 4164 10281 TIME...MOT...LOC 0019Z 304DEG 31KT 4143 10261 $$ KMD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 1, 5:05 PM MDT, 57 minutes earlier.
Area forecast discussion, Jun 1, 5:05 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY 505 PM MDT SUN JUN 1 2008 .SHORT TERM... A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH 10 PM. THUNDERSTORMS IN THIS AREA WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS AS WELL AS ISOLATED TORNADOES THIS EVENING. A LOW PRESSURE CENTER SPINNING OVER THE PACIFIC NORTHWEST WILL BE APPROACHING WYOMING MONDAY IN THE FORM OF A VIGOROUS SHORTWAVE TROUGH THAT WILL RACE ACROSS MONTANA MONDAY. THIS SYSTEM WILL CREATE A CONTINUING CHANCE OF THUNDERSTORMS MONDAY. A CLOSED LOW PRESSURE CENTER WILL SET UP SHOP WEDNESDAY AND THURSDAY OVER WYOMING FOR MORE NUMEROUS SHOWERS ALONG WITH COOLER AND WETTER CONDITIONS THROUGH MID WEEK. .LONG TERM... INTERESTING WX PATTERN IN THE OFFING FOR EXTENDED PERIOD OVER THE CENTRAL AND NORTHERN ROCKIES. AGAIN...LOOKS ACTIVE AT LEAST EVERY OTHER DAY INTO NEXT WEEKEND. WEDNESDAY COULD STILL HAVE SOME STRONG STORMS OVER NE AND FAR E CWA. BELIEVE UPSLOPE SFC FLOW TO INCREASE OR DEEPEN WEDNESDAY INTO WED NIGHT. COLD MID TO UPPER LEVEL TROUGH AXIS THEN SWINGS OVER THE AREA ON THURSDAY. AT THIS TIME... THURS LOOKS TO BE MORE OF A STRATIFORM PCPN DAY SPCLY E OF THE DIVIDE. THURS COULD SETUP AS A DAY WITH LOW CIGS AND A LIGHT STEADY RAIN. THIS WOULD RESULT IN VERY COOL TEMPS FOR EARLY JUNE WITH EVEN THE POSSIBILITY OF WET SNOW IN THE HIER ELEVATIONS OF YELLOWSTONE NATIONAL PARK TO THE BIG HORN MTNS. UPPER LEVEL SYSTEM BEGINS TO EXIT AREA LATE THURSDAY SO WX TO SLOWLY IMPROVE FROM W TO E THURSDAY NIGHT. TRANSITORY RIDGE TO MOVE OVER WYOMING ON FRIDAY WITH WARMER TEMPS. AFTER FRIDAY...THE MEDIUM RANGE MODELS ARE QUITE DIFFERENT WITH GFS MUCH MORE AGGRESSIVE IN THE N STREAM. IF GFS IS PREFERRED...THEN SATURDAY SHOULD BE ACTIVE WITH THUNDERSTORMS SPCLY ACROSS THE N AND E. WL LEAN THAT WAY NOW AND KEEP A CLOSE WATCH ON NEXT FEW MODEL RUNS. EITHER WAY...EXTENDED TEMPS TO BE AROUND OR SLGTLY BELOW NORMAL ACROSS RIVERTON CWA. && .AVIATION... A SHORTWAVE TROUGH WILL INITIATE SCATTERED THUNDERSTORMS THIS EVENING IN SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE...SOME OF WHICH COULD BE SEVERE AS WELL AS PRODUCE ISOLATED TORNADOES AS THIS SHORTWAVE BISECTS A MOIST SOUTHEAST SURFACE FLOW. THIS WILL RESULT IN SCATTERED MVFR CONDITIONS ALONG WITH ISOLATED IFR CONDITIONS. THE CIRCULATION CURRENTLY MAKING LANDFALL ONTO THE WASHINGTON COAST WILL TRACK EAST TOWARD WYOMING MONDAY CAUSING MORE NUMEROUS SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO OCCUR MONDAY ALONG WITH SCATTERED MVFR CONDITIONS AND ISOLATED IFR CONDITIONS. && .FIRE WEATHER... A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH 10 PM. THUNDERSTORMS IN THIS AREA WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS AS WELL AS ISOLATED TORNADOES THIS EVENING. A LOW PRESSURE CENTER SPINNING OVER THE PACIFIC NORTHWEST WILL BE APPROACHING WYOMING MONDAY IN THE FORM OF A VIGOROUS SHORTWAVE TROUGH THAT WILL RACE ACROSS MONTANA MONDAY. THIS SYSTEM WILL CREATE A CONTINUING CHANCE OF THUNDERSTORMS MONDAY. A CLOSED LOW PRESSURE CENTER WILL SET UP SHOP WEDNESDAY AND THURSDAY OVER WYOMING FOR MORE NUMEROUS SHOWERS ALONG WITH COOLER AND WETTER CONDITIONS THROUGH MID WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...TORNADO WATCH THROUGH 10 PM FOR ZONES 54...59...60...62>64... 66>70. NE...TORNADO WATCH THROUGH 10 PM FOR ZONES 01>03...19>20...55 && SHORT TERM/AVIATION...WFOCYS LONG TERM....WFOCYS
Hazardous weather outlook, Jun 1, 12:37 PM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1237 PM MDT SUN JUN 1 2008 WYZ059>070-021130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1237 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME SEVERE ALONG AND EAST OF THE LARAMIE RANGE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1237 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER OVERNIGHT IN THE PANHANDLE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 1, 5:06 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL MINATARE 41.81N 103.50W
06/01/2008 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0439 PM HAIL MELBETA 41.78N 103.52W
06/01/2008 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0443 PM HAIL BAYARD 41.76N 103.32W
06/01/2008 E0.50 INCH MORRILL NE TRAINED SPOTTER
0450 PM HAIL HEMINGFORD 42.32N 103.08W
06/01/2008 E0.50 INCH BOX BUTTE NE TRAINED SPOTTER
&&
SOWKOLocal storm report, Jun 1, 5:23 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 1 N BRIDGEPORT 41.68N 103.10W
06/01/2008 M1.00 INCH MORRILL NE LAW ENFORCEMENT
MULTIPLE REPORTS NORTH OF TOWN
&&
SOWKOLocal storm report, Jun 1, 5:29 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
529 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 5 SSE BRIDGEPORT 41.60N 103.06W
06/01/2008 E0.75 INCH MORRILL NE TRAINED SPOTTER
&&
SOWKOLocal storm report, Jun 1, 5:43 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL BRIDGEPORT 41.67N 103.10W
06/01/2008 E0.88 INCH MORRILL NE TRAINED SPOTTER
EAST SIDE OF TOWN
0526 PM HAIL 2 E BRIDGEPORT 41.67N 103.06W
06/01/2008 E1.00 INCH MORRILL NE TRAINED SPOTTER
COVERING GROUND
&&
SOWKOLocal storm report, Jun 1, 5:49 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 8 SE CRAWFORD 42.60N 103.30W
06/01/2008 E1.75 INCH DAWES NE TRAINED SPOTTER
&&
SOWKOThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:24 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 19 min |
| Jun 1, 6:30 PM MDT | Tornado Warning | CYS | Cheyenne, Morrill | 20 min |
| Jun 1, 8:10 PM MDT | Areal Flood Advisory | CYS | Morrill | 3 hr |
| Jun 1, 9:27 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 18 min |
| Jun 1, 10:06 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 54 min |
| Jun 1, 11:06 PM MDT | Areal Flood Advisory | CYS | Dawes | 4 hr |
| Jun 2, 5:25 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
Nearby
Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.